MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES
Model Number 40-9431TRAK2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.An image of the alleged device was provided.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.Root cause could not be determined.All information reasonably known as of 31-oct-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report mw report (b)(4) the following information: "date of event: aug-2024.The nurse was suctioning the patient's tracheostomy and noticed that the contents looked like tube feeding.She notified the medical team and stopped the tube feeds.There was concern that the tube may have broken apart inside the patient, so a x-ray with contrast were ordered to investigate.Around noon the x-ray with contrast confirmed that the feeding tube had in fact broken into two pieces inside the patient.The part of the tube that was bridled to the patient's nose was removed and it is broken at the 31-centimeter mark, implying that there is still a 30ish centimeter long piece of the tube inside the patient's stomach.Gi has been consulted to scope the patient and retrieve the other part of the tube.Feeding tube removed during upper gi endoscopy.Other information about the patient that may have influenced the outcome of the event: tracheostomy.Preexisting characteristics that may have contributed to the event: copd; morbidly obese." additional information received 21-oct-2024 "patient died of acute respiratory failure.The death was unrelated to the tube failure.".

Brand Name
CORTRAK NG/NI FEEDING TUBE WITH ELECTROMAGNETIC TRANSMITTING STYLET
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20582171
Report Number9611594-2024-00234
Device Sequence Number8555429
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRACHEOSTOMY
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient Weight115 KG